Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 146, NWS Cheyenne, WY

July 4, 2015Morrill County, Scotts Bluff County, Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 4, 2015, 5:51 PM MDT for Morrill County, Scotts Bluff County, Sioux County, Nebraska. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2015, 5:51 PM MDT (23:51 UTC)
Expired
Jul 4, 2015, 6:30 PM MDT
In force
39 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 145 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 6:10 PM MDTTSTM WND GST 605 Ne Scottsbluff, NEPEA TO NICKEL SIZED HAIL. TREE LIMBS ON ROAD FROM STRONG WINDS.
Jul 4, 6:15 PM MDTTSTM WND GST 53Scottsbluff, NE
Jul 4, 6:30 PM MDTTSTM WND GST 60W Minatare, NEDIME SIZED HAIL AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-399 J/kg
Mixed-layer LCL
2565 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WUUS55 KCYS 042351
SVRCYS
NEC123-157-165-050030-
/O.NEW.KCYS.SV.W.0146.150704T2351Z-150705T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
551 PM MDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  WEST CENTRAL MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 630 PM MDT

* AT 550 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTH OF LAKE MINATARE TO NEAR LAKE ALICE...
  MOVING SOUTHEAST AT 15 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SCOTTSBLUFF...GERING...TERRYTOWN...MINATARE...LAKE ALICE...MOOMAWS
  CORNER...SCOTTSBLUFF AIRPORT...LAKE MINATARE AND LAKE MINATARE
  CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

IF ON OR NEAR LAKE MINATARE...GET AWAY FROM THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4183 10319 4177 10366 4207 10371 4210 10349
      4202 10340 4201 10340 4200 10338
TIME...MOT...LOC 2350Z 332DEG 14KT 4204 10349 4203 10366 

HAIL...1.25IN
WIND...60MPH

$$

HAMMER
1 follow-up statement
949 
WWUS55 KCYS 050017
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
617 PM MDT SAT JUL 4 2015

NEC165-050025-
/O.CAN.KCYS.SV.W.0146.000000T0000Z-150705T0030Z/
SIOUX NE-
617 PM MDT SAT JUL 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIOUX COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4182 10328 4178 10360 4200 10364 4200 10348
TIME...MOT...LOC 0015Z 335DEG 15KT 4190 10353 

$$

NEC123-157-050030-
/O.CON.KCYS.SV.W.0146.000000T0000Z-150705T0030Z/
MORRILL NE-SCOTTS BLUFF NE-
617 PM MDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR WEST CENTRAL MORRILL AND NORTHEASTERN SCOTTS BLUFF COUNTIES...

AT 615 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKE MINATARE
CAMPGROUND...OR 7 MILES EAST OF SCOTTSBLUFF...MOVING SOUTHEAST AT 20
MPH.

HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. WIND GUSTS TO 60 MPH WERE 
REPORTED SOUTH OF LAKE MINATARE AT 610 PM MDT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MINATARE...LAKE ALICE...MOOMAWS CORNER...SCOTTSBLUFF AIRPORT...LAKE
MINATARE AND LAKE MINATARE CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

IF ON OR NEAR LAKE MINATARE...GET AWAY FROM THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4182 10328 4178 10360 4200 10364 4200 10348
TIME...MOT...LOC 0015Z 335DEG 15KT 4190 10353 

HAIL...1.50IN
WIND...60MPH

$$

HAMMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 5:43 PM MDT, 8 minutes earlier.

Area forecast discussion, Jul 4, 5:43 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
543 PM MDT SAT JUL 4 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 406 PM MDT SAT JUL 4 2015

ISOLATED SHOWERS AND TSTMS HAVE BEGUN TO DEVELOP FOR MAINLY AREAS
ALONG AND WEST OF THE LARAMIE RANGE.  A STORM TRIED TO INTENSIFY A
FEW HOURS AGO AS IT MOVED OFF THE NORTH LARAMIE RANGE TOWARD
WHEATLAND...HOWEVER IT WEAKENED CONSIDERABLY.  DO NOT BELIEVE THAT
THE STORMS WILL BE AS STRONG TODAY ALONG THE LARAMIE RANGE WITH A
DRIER AIRMASS IN PLACE.  HOWEVER CAN NOT RULE OUT SOME GUSTY WINDS
WITH A VERY DEEP BOUNDARY LAYER IN PLACE.  THE MAIN AREA OF CONCERN
FOR STRONG TO SVR STORMS WILL BE OVER THE NEBRASKA PANHANDLE THIS
AFTERNOON INTO THE EARLY EVENING.  SPC MESOANALYSIS SHOWS THE SFC
TROUGH ALONG THE WY-NE BORDER WITH MLCAPE OF 2000-2500 J/KG TO THE
EAST OVER THE PANHANDLE.  BULK SHEAR IS AROUND 35 KTS...SO THERE IS
DEFINITELY SOME SVR POTENTIAL FOR STORMS INITIATING ACROSS NEBRASKA.
 THE HRRR DOES SHOW A FEW STORMS DEVELOPING OVER THE PINE RIDGE AND
DAWES COUNTY BY 22Z THAT QUICKLY MOVE SOUTHEASTWARD INTO NORTH
PLATTES CWA.  HAVE SMALL HAIL AND GUSTY WINDS IN THE FCST FOR THE
FAR EASTERN ZONES THROUGH THE EARLY EVENING.  OVERALL IT SHOULD BE A
NICE EVENING OVER THE MAJORITY OF THE REGION.

IT IS STILL LOOKING LIKE CHANCES OF RAIN WILL INCREASE ON SUNDAY AS
A WEAK UPPER LEVEL DISTURBANCE (CURRENTLY OVER SOUTHERN NEVADA)
MOVES NORTHEASTWARD OVER WYOMING.  THERE IS GOOD MONSOONAL MOISTURE
ASSOCIATED WITH THIS FEATURE AND PW VALUES INCREASE TO 1.25-1.50
INCHES ACROSS THE PLAINS BY THE AFTN...WITH AROUND 1 INCH TO THE
WEST OF THE LARAMIE RANGE.  COLD FRONT WILL BE MOVING SOUTHWARD
ACROSS THE CWA DURING THE AFTN.  SOUNDINGS AND INSTABILITY SUGGEST
THAT THERE COULD BE A STRONG STORM WITH SMALL HAIL...HOWEVER A BIT
MORE CONCERNED ABOUT HEAVY RAIN WITH THE DEEP MOISTURE IN PLACE.
STORM MOTIONS OF 20-25 KTS WILL LIKELY BE FAST ENOUGH TO KEEP THE
FLASH FLOOD THREAT LOW...HOWEVER IT IS SOMETHING WE WILL HAVE TO
WATCH.  A GOOD CHANCE OF RAIN WILL CONTINUE INTO EARLY SUNDAY NIGHT
AS THE MIDLVL DISTURBANCE MOVES INTO SOUTHWESTERN SOUTH DAKOTA.
STABLE POST FRONTAL AIRMASS WILL BE IN PLACE ON MONDAY...ESPECIALLY
TO THE EAST OF THE LARAMIE RANGE.  TEMPS WILL BE A GOOD 15-20
DEGREES COOLER.  KEPT LOW STORM CHANCES MAINLY CONFINED TO AREAS
ALONG AND WEST OF THE LARAMIE RANGE.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 406 PM MDT SAT JUL 4 2015

THE SYNOPTIC PATTERN WILL TRANSITION FROM A MORE ZONAL FLOW PATTERN
TO SOUTHWEST FLOW ALOFT THROUGH THE LATTER PART OF THE WEEK. WILL
CONTINUE TO SEE A NUMBER OF DISTURBANCES MOVE OVER THE FORECAST
AREA...WITH THE FIRST WAVE SLIDING EAST ACROSS THE AREA ON TUESDAY.
MOIST SOUTHEASTERLY SFC FLOW WILL INCREASE IN RESPONSE TO THIS WAVE
ON TUESDAY AND WILL ADVECT DEW POINTS OF LOW TO MID 50S INTO EASTERN
PLAINS. STRONG CONVERGENCE ALONG THE LARAMIE RANGE SHOULD INITIATE
CONVECTION IN THE EARLY AFTERNOON IN THIS AREA...WITH A FEW STORMS
LOOKING TO DEVELOP OVER THE EASTERN PLAINS THROUGH THE LATE
AFTERNOON AND EVENING AS WELL. BULK SHEAR IS FORECAST  TO BE IN THE
30 TO 40 KT RANGE SO WOULD NOT BE SURPRISED TO SEE A FEW STORMS
BECOME STRONG. ANOTHER PIECE OF ENERGY WILL MOVE OVERHEAD TUESDAY
NIGHT WITH JET DIFFLUENCE INCREASING OVER WYOMING AS THE UPPER JET
STRENGTHENS OVER THE NORTHERN PLAINS. KEPT SLIGHT CHANCE TO CHANCE
POPS FOR SHOWERS AND T-STORMS TUESDAY NIGHT...WITH THE HIGHER
CHANCES OVER THE MOUNTAINS AND EASTERN PLAINS. WEDNESDAY STILL LOOKS
QUITE SIMILAR TO TUESDAY BUT WITH THE FOCUS FOR STRONGER STORMS
LOOKING TO BE MORE OVER THE NEBRASKA PANHANDLE WHERE DEW POINTS
COULD SPIKE UP INTO THE UPPER 50S. A SHORTWAVE RIDGE WILL BEGIN TO
BUILD OVER THE ROCKIES ON WEDNESDAY NIGHT AND THURSDAY WITHIN
INCREASING SOUTHWEST FLOW ALOFT IN ADVANCE OF AN UPPER LOW MOVING
ACROSS CALIFORNIA. TEMPS WILL RETURN TO WIDESPREAD 80S WITH A FEW
90S EXPECTED ONCE AGAIN FOR THE EASTERN PLAINS ON FRIDAY AS THE
RIDGE MOVES OVERHEAD. SHOULD STILL SEE A CHANCE FOR AFTERNOON
SHOWERS AND THUNDERSTORMS ESPECIALLY OVER THE MOUNTAINS ON
THURSDAY...BUT WARMER AND DRIER AIR MOVING OVERHEAD ON FRIDAY COULD
LIMIT CONVECTION.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY EVENING)
ISSUED AT 539 PM MDT SAT JUL 4 2015

VFR OVERNIGHT.

FOR SUNDAY...VFR PREVAILS...WITH SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS PRODUCING OCCASIONAL TURBULENCE AND MVFR...SHOWERS AND
THUNDERSTORMS INCREASING IN COVERAGE AFTER SUPPER TIME WITH STORM
STRENGTH DECREASING...AND LOCALIZED MVFR IN THE EVENING IN STRONGER
SHOWERS AND THUNDERSTORMS.

&&

.FIRE WEATHER...
ISSUED AT 406 PM MDT SAT JUL 4 2015

MINIMAL FIRE WEATHER CONCERNS OVER THE NEXT FEW DAYS.  IT WILL BE
WARM ONCE AGAIN ON SUNDAY BEFORE A COLD FRONT PASSES OVER THE AREA
DURING THE EVENING AND COOLS THINGS DOWN FOR EARLY NEXT WEEK.  THERE
WILL BE A GOOD CHANCE OF WIDESPREAD WETTING RAINS SUNDAY AFTERNOON
THROUGH THE NIGHT ASSOCIATED WITH AN INCREASE IN MONSOONAL MOISTURE
AND A WEAK UPPER LEVEL DISTURBANCE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...ZF
LONG TERM...RJM
AVIATION...RUBIN
FIRE WEATHER...ZF
Hazardous weather outlook, Jul 4, 4:02 PM MDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
402 PM MDT SAT JUL 4 2015

WYZ101>119-052215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
402 PM MDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THOUGH THE EARLY EVENING
OVER SOUTHEAST WYOMING. GUSTY WINDS WILL BE THE MAIN THREAT WITH
THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS COVERAGE IS EXPECTED TO INCREASE BY SUNDAY AS A
COLD FRONT MOVES SOUTHWARD ACROSS THE REGION. IT WILL BECOME MUCH
COOLER ON MONDAY BEHIND THE COLD FRONT. THUNDERSTORMS ARE ALSO
EXPECTED EACH DAY THROUGH THE MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

NEZ002-003-019>021-054-055-095-096-052215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
402 PM MDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
EARLY EVENING OVER THE WESTERN NEBRASKA PANHANDLE. SOME OF THE
STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS COVERAGE IS EXPECTED TO INCREASE BY SUNDAY AS A
COLD FRONT MOVES SOUTHWARD ACROSS THE REGION. IT WILL BECOME MUCH
COOLER ON MONDAY BEHIND THE COLD FRONT. THUNDERSTORMS ARE ALSO
EXPECTED ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Local storm report, Jul 4, 4:14 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
414 PM MDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             17 WNW HEMINGFORD       42.41N 103.38W
07/04/2015  E2.00 INCH       BOX BUTTE          NE   TRAINED SPOTTER

            WIND 40 MPH ESTIMATED. HAIL RANGES FROM GOLFBALL TO EGG
            SIZE.

&&

GCLAYCOM
Local storm report, Jul 4, 4:31 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             11 W HEMINGFORD         42.32N 103.29W
07/04/2015  E1.00 INCH       BOX BUTTE          NE   PUBLIC

            3 MILES WEST OF HIGHWAY 2/71.

&&

GCLAYCOM
Special weather statement, Jul 4, 4:45 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
445 PM MDT SAT JUL 4 2015

NEZ002-095-096-042315-
NORTH SIOUX NE-SOUTH SIOUX NE-DAWES NE-
445 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SIOUX AND
SOUTHWESTERN DAWES COUNTIES UNTIL 515 PM MDT...

AT 445 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF AGATE BED NATIONAL MONUMENT...OR 39 MILES
NORTHEAST OF TORRINGTON...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL SIOUX
AND SOUTHWESTERN DAWES COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4244 10383 4261 10375 4263 10331 4230 10354
TIME...MOT...LOC 2245Z 288DEG 10KT 4251 10370

HAMMER
Local storm report, Jul 4, 4:46 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             9 W HEMINGFORD          42.32N 103.25W
07/04/2015  E1.75 INCH       BOX BUTTE          NE   STORM CHASER

            REPORT RELAYED VIA TWITTER.

&&

GCLAYCOM
Special weather statement, Jul 4, 5:13 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT SAT JUL 4 2015

NEZ003-042345-
BOX BUTTE NE-
513 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BOX BUTTE COUNTY UNTIL
545 PM MDT...

AT 513 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF FLAHERTYS CORNER...OR 24 MILES NORTHWEST OF
ALLIANCE...MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KILPATRICK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

LAT...LON 4230 10340 4237 10323 4214 10296 4202 10327
TIME...MOT...LOC 2313Z 330DEG 17KT 4227 10329

HAMMER
Special weather statement, Jul 4, 5:32 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
532 PM MDT SAT JUL 4 2015

NEZ019-096-050000-
SOUTH SIOUX NE-SCOTTS BLUFF NE-
532 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX AND
NORTHEASTERN SCOTTS BLUFF COUNTIES UNTIL 600 PM MDT...

AT 532 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE ALICE...OR 15 MILES NORTH OF SCOTTSBLUFF...MOVING SOUTHEAST AT
15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE ALICE...LAKE MINATARE AND LAKE MINATARE CAMPGROUND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4189 10356 4208 10377 4219 10364 4212 10345
      4209 10345 4208 10341 4199 10341
TIME...MOT...LOC 2332Z 309DEG 15KT 4208 10359

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:21 PM MDTSpecial Weather StatementCYSBox Butte39 min
Jul 4, 3:40 PM MDTSpecial Weather StatementCYSSioux35 min
Jul 4, 3:49 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux56 min
Jul 4, 4:45 PM MDTSpecial Weather StatementCYSSioux30 min
Jul 4, 5:13 PM MDTSpecial Weather StatementCYSBox Butte32 min
Jul 4, 5:32 PM MDTSpecial Weather StatementCYSScotts Bluff28 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.